Hail, Campbell
- When
- June 24, 11:45 PM MST
- Where
- Campbell County, 10.47 mi ESE of Wright
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.703, -105.290
Quarter size hail fell from a nighttime storm southeast of Wright.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Quarter size hail fell from a nighttime storm southeast of Wright.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 24, 10:15 PM MST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
1115 PM MDT TUE JUN 24 2014
.SHORT TERM...THIS EVENING THROUGH WEDNESDAY NIGHT
ISSUED AT 305 PM MDT TUE JUN 24 2014
CURRENT SURFACE ANALYSIS SHOWS A NEARLY STATIONARY FRONTAL
BOUNDARY ACROSS SD INTO SOUTHEAST MT. UPPER LEVEL ANALYSIS SHOWS A
SHORTWAVE TROF JUST TO THE EAST OF THE AREA...WITH A SHORTWAVE
RIDGE OVER THE NORTHERN ROCKIES. KUDX RADAR SHOWS ISOLATED SHOWERS
AND STORMS ACROSS THE CWA...WITH MORE SCATTERED ACTIVITY OVER THE
BLACK HILLS. TEMPS ARE IN THE 70S TO AROUND 80 DEGREES ACROSS THE
PLAINS...WITH SOME 60S OVER THE BLACK HILLS.
PERIODS OF UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEK...WITH
WEDNESDAY...THURSDAY...AND POSSIBLY FRIDAY LOOKING TO BE RATHER
ACTIVE DAYS WITH REGARD TO SEVERE WX. ISOLATED TO SCATTERED SHOWERS
AND STORMS WILL CONTINUE INTO TONIGHT...ESPECIALLY OVER SOUTHERN AND
WESTERN PORTIONS OF THE CWA. LATE AFTERNOON SHOWERS WILL DISSIPATE
OVER MUCH OF THE AREA DURING THE EVENING...WITH ANOTHER DISTURBANCE
BRINGING A CHANCE FOR SHOWERS AND STORMS LATER TONIGHT INTO EARLY
WEDNESDAY OVER NORTHEAST WY AND THE BLACK HILLS AREA. LOWS TONIGHT
WILL MOSTLY BE IN THE 50S.
THE MORE WIDESPREAD AND STRONGER ACTIVITY WILL DEVELOP LATER
WEDNESDAY INTO WEDNESDAY NIGHT AS THE NEXT WAVE MOVES INTO THE
REGION. SOUTH-SOUTHEAST WINDS WILL INCREASE AHEAD OF A DEVELOPING
LOW ALONG THE BOUNDARY OVER EASTERN MT. THIS WILL BRING INCREASING
MOISTURE AND INSTABILITY...ESPECIALLY ACROSS NORTHEAST WY AND FAR
WESTERN SD. SHEAR WILL ALSO BECOME FAVORABLE FOR SUPERCELL STORMS.
THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS NORTHEAST WY AND
MOST OF WESTERN SD...WITH LARGE HAIL...STRONG WIND GUSTS...AND
POSSIBLY A TORNADO THE MAIN THREATS. HIGH PRECIPITABLE WATER VALUES
AND CONDITIONS FAVORABLE FOR RELATIVELY SLOW MOVING STORMS WILL
INCREASE THE POTENTIAL FOR HEAVY RAINFALL AND THE POSSIBILITY OF
FLOODING ON WEDNESDAY AND THURSDAY...ESPECIALLY IN THE AFTERNOON AND
EVENING. WILL ISSUE A FLASH FLOOD WATCH FOR FAR NORTHEAST WY AND
MUCH OF FAR WESTERN SD FOR WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING.
&&
.LONG TERM...THURSDAY THROUGH TUESDAY
ISSUED AT 305 PM MDT TUE JUN 24 2014
UPPER TROF WILL CONTINUE TO WORK EWD THROUGH THE INTERMOUNTAIN WEST
ON THURSDAY WITH WEAK RIDGING ALOFT OVER THE NRN PLAINS. SFC LOW
WILL DEEPEN OVER SERN MT/NERN WY...WITH ENERGY ALOFT MOVING THROUGH
THE FLAT RIDGE RESULTING IN TSTMS BY AFTN. SHOULD BE ENOUGH
INSTABILITY/SHEAR FOR SOME SVR STORMS. ANOTHER PIECE OF ENERGY
ROTATING AROUND THE MAIN TROF WILL CROSS THE NRN PLAINS ON
FRIDAY...PUSHING A CDFNT THROUGH THE CWFA. BEST CHANCE FOR SVR
STORMS WILL BE IN OUR ERN ZONES BASED ON THE CURRENT TIMING OF CDFNT
PASSAGE. UNSETTLED WEATHER EXPECTED TO CONTINUE THROUGH
SATURDAY...BEFORE MAIN UPPER TROF AXIS PUSHES THROUGH ON SUNDAY AND
BRINGS A DRIER PATTERN INTO THE REGION. TEMPS WILL BE FAIRLY WARM
THURSDAY INTO FRIDAY WITH THERMAL RIDGE PASSING OVERHEAD...AND THEN
WILL COOL SLIGHTLY THROUGH THE WEEKEND.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1111 PM MDT TUE JUN 24 2014
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NE
TONIGHT ACROSS NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA.
LOCAL MVFR CIGS WILL BE POSSIBLE IN TS. OTHERWISE VFR CONDITIONS
WILL PREVAIL THROUGH THE NIGHT MOST PLACES. A STRONGER IMPULSE
WITH INCREASING LL MOISTURE WILL SUPPORT SCT SHRA/TS ACROSS NE WY
AND WESTERN SD WED AFTERNOON/EVENING. SOME STORMS WILL BE CAPABLE
OF GUSTY WINDS AND LARGE HAIL. MVFR/IFR CONDS WILL BE POSSIBLE IN
AN NEAR TS WED AFT/EVEN.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR SDZ001-002-012-013-024>026-028>031-072>074.
WY...FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING FOR WYZ054-056-057-071.
&&
SHORT TERM...26
LONG TERM...JOHNSON
AVIATION...JCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 308 PM MDT TUE JUN 24 2014 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-251300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 308 PM MDT (408 PM CDT) TUE JUN 24 2014 ...FLASH FLOOD WATCH WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR FAR NORTHEAST WYOMING AND MUCH OF FAR WESTERN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE AREA THROUGH TONIGHT...MAINLY OVER NORTHEAST WYOMING...THE BLACK HILLS...AND SOUTHWESTERN SOUTH DAKOTA. SEVERE STORMS ARE NOT EXPECTED...BUT A STRONG STORM WITH HAIL AND GUSTY WINDS IS POSSIBLE THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS WEEK. THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS MUCH OF THE FORECAST AREA ON WEDNESDAY AND THURSDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREATS FROM ANY SEVERE STORMS...WITH AN ISOLATED TORNADO ALSO POSSIBLE. SOME THUNDERSTORMS COULD ALSO PRODUCE HEAVY RAINFALL...INCREASING THE POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
The Rapid City radar (KUDX), 203 km away, was scanning. The volume nearest the first event began at 06:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520760.